Kansas, 2005

Hail in Kansas, June 16, 2005

June 16, 2005 · NWS TOP · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before the first event at Jun 16, 1:06 PM CST, 4 hours 4 minutes earlier.

Area forecast discussion, Jun 16, 1:06 PM CST, 4 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
206 PM CDT THU JUN 16 2005

.DISCUSSION...

MAIN FORECAST CONCERNS ARE EVENING AND OVERNIGHT CONVECTION.

TONIGHT...

MCS DEVELOPMENT EXPECTED YET AGAIN IN WESTERN NEBRASKA / NORTHWEST
KANSAS LATE THIS AFTERNOON.  SURFACE HEATING BY LATE IN THE DAY
AIDED BY SHORTWAVE TROUGH PUSHING DOWN FROM THE NORTH SHOULD
OVERCOME STABILIZING AFFECTS OF PREVIOUS MCS.  DEVELOPMENT EXPECTED
TO TRACK SOUTHEAST THROUGH CENTRAL KANSAS THIS EVENING THROUGH THE
EARLY MORNING HOURS.  NAM BRINGS QPF FIELD ACROSS MUCH OF THE TOP
CWA WHILE GFS KEEPS PRECIP CONFINED MAINLY TO CENTRAL KANSAS.  HAVE
PAINTED HIGHER POPS FOR WESTERN PART OF TOP CWA WHERE DEEPER
MOISTURE RESIDES FOR THE EVENING HOURS.  DECREASED POPS AFTER
MIDNIGHT FROM NORTH TO SOUTH AS MCS EXPECTED TO PUSH INTO OKLAHOMA
BY 12Z FRIDAY.

FRIDAY THROUGH NEXT THURSDAY...

SHOWERS AND TS ARE EXPECTED TO COME TO AN END IN THE MORNING ACROSS
THE SOUTHERN COUNTIES...AND WOULD EXPECT CLEARING BEHIND THE SYSTEM
AND WARMUP BEHIND. SATURDAY AS THE RIDGE BUILDS...500 MB HEIGHTS
RISE FROM 582 TO 588 DM SATURDAY...AND TO 590 TO 594 ON SUNDAY.
RIDGE HOLDS THROUGH TUESDAY...WHEN S/W PROGGED TO SLIDE SE ACROSS
THE EASTERN PERIPHERY.  COULD BRING SLIGHTLY COOLER TEMPS AND PRECIP
FOR THE AREA...BUT THIS FAR OUT HAVE STARTED WITH INCREASED CLOUDS
AND JUST A FEW DEGREES COOLER SOME AREAS FOR WED. RIDGE FLATTENS A
BIT AND NW FLOW TRIES TO RETURN THURSDAY. HAVE KEPT GRIDS WARM AND
DRY THROUGH THE PERIOD. KC

&&

.TOP WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, Jun 16, 10:08 AM CST, 7 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
1108 AM CDT THU JUN 16 2005

KSZ008>012-020>024-026-034>040-054>056-058-059-171001-
ANDERSON-BROWN-CLAY-CLOUD-COFFEY-DICKINSON-DOUGLAS-FRANKLIN-GEARY-
JACKSON-JEFFERSON-LYON-MARSHALL-MORRIS-NEMAHA-OSAGE-OTTAWA-
POTTAWATOMIE-REPUBLIC-RILEY-SHAWNEE-WABAUNSEE-WASHINGTON-
INCLUDING THE CITIES OF...ABILENE...CLAY CENTER...CONCORDIA...
EMPORIA...HIAWATHA...JUNCTION CITY...LAWRENCE...MANHATTAN...
MARYSVILLE...OTTAWA AND TOPEKA
1108 AM CDT THU JUN 16 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL...NORTHEAST AND
EAST CENTRAL KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS WILL AGAIN BE POSSIBLE THIS EVENING AND TONIGHT ACROSS
THE AREA.  SOME OF THE THUNDERSTORMS MAY BE SEVERE MAINLY WEST OF A
MARYSVILLE TO MANHATTAN TO COUNCIL GROVE LINE. DAMAGING WINDS AND
LARGE HAIL WILL BE THE MAIN HAZARDS.

THE NEOSHO AND COTTONWOOD RIVER IN EAST CENTRAL KANSAS REMAIN IN
FLOOD...PLEASE SEE THE LATEST FLOOD STATEMENTS FOR FURTHER
INFORMATION.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS ARE POSSIBLE FRIDAY MORNING ACROSS EAST CENTRAL KANSAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS MAY BE NEEDED TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.CRH.NOAA.GOV/TOP  (ALL LOWER CASE)

The radar

The Grand Island radar (KUEX), 75 km away, was scanning. The volume nearest the first event began at 23:11 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Republic

When
June 16, 5:10 PM CST
Where
Republic County, Courtland
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
39.783, -97.900

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kansas in 2005Every state in 2005This day in weather historyWarnings in Kansas, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5460829.